Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 1, 2012, 2:35 AM PST. It took effect at Feb 1, 2012, 1:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2012, 2:35 AM PST (10:35 UTC)
- In effect from
- Feb 1, 2012, 1:00 PM PST
- Expired
- Feb 2, 2012, 2:04 AM PST
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
810 WHUS76 KMTR 011035 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 235 AM PST WED FEB 1 2012 PZZ565-011845- /O.NEW.KMTR.SC.Y.0011.120201T2100Z-120202T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 235 AM PST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
824 WHUS76 KMTR 011728 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 928 AM PST WED FEB 1 2012 PZZ565-020130- /O.CON.KMTR.SC.Y.0011.120201T2100Z-120202T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 928 AM PST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
774 WHUS76 KMTR 012228 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 228 PM PST WED FEB 1 2012 PZZ565-020630- /O.CON.KMTR.SC.Y.0011.000000T0000Z-120202T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 228 PM PST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * WINDS: NORTHERLY WINDS 15 TO 25 KT WILL CONTINUE TONIGHT...MAINLY SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
023 WHUS76 KMTR 020504 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 904 PM PST WED FEB 1 2012 PZZ545-021030- /O.NEW.KMTR.RB.Y.0008.120202T0504Z-120202T2300Z/ POINT REYES TO PIGEON POINT TO 10 NM- 904 PM PST WED FEB 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 PM PST THURSDAY. * SEAS: COMBINED SEAS 7 TO 10 FEET ACROSS THE DEEP WATER CHANNEL BUT BREAKERS UP TO 15 FEET ACROSS THE BAR DUE TO THE WESTERLY SWELL DIRECTION WITH LONG PERIODS. * FIRST EBB: 0.7 KNOTS AT 11:37 PM WEDNESDAY NIGHT. * SECOND EBB: 1.8 KNOTS AT 11:54 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ565-021030- /O.CON.KMTR.SC.Y.0011.000000T0000Z-120202T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 904 PM PST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. * WINDS: NORTHERLY WINDS 15 TO 25 KT WILL CONTINUE TONIGHT... MAINLY SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
887 WHUS76 KMTR 021004 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 204 AM PST THU FEB 2 2012 PZZ565-021115- /O.CAN.KMTR.SC.Y.0011.000000T0000Z-120202T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 204 AM PST THU FEB 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WIDE SPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TODAY. HOWEVER...PERIODS OF GUSTY WINDS RANGING BETWEEN 15 AND 25 KNOTS WILL BE POSSIBLE SOUTH OF POINT SUR TODAY. $$ PZZ545-021815- /O.EXT.KMTR.RB.Y.0008.000000T0000Z-120203T0600Z/ POINT REYES TO PIGEON POINT TO 10 NM- 204 AM PST THU FEB 2 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * SEAS: COMBINED SEAS 7 TO 10 FEET ACROSS THE DEEP WATER CHANNEL BUT BREAKERS UP TO 15 FEET ACROSS THE BAR DUE TO THE WESTERLY SWELL DIRECTION WITH LONG PERIODS. * FIRST EBB: 1.8 KNOTS AT 11:54 AM THURSDAY MORNING. * SECOND EBB: 0.9 KNOTS AT 12:39 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 10:25 PM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 31, 10:25 PM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1025 PM PST TUE JAN 31 2012
.DISCUSSION...AS OF 9:00 PM PST TUESDAY...FRONTAL SYSTEM WILL MOVE
INTO NORTHWESTERN CALIFORNIA TONIGHT. THE TAIL END OF THE FRONT
WILL BRING A CHANCE OF RAIN TO THE NORTH BAY LATE TONIGHT AND WEDNESDAY
MORNING. LOW CLOUDS MOVING INTO THE SFO BAY AREA AND THE COAST WILL
PRODUCE AREAS OF DRIZZLE. ANY RAINFALL AMOUNTS WILL BE UNDER ONE-
TENTH OF AN INCH. PARTIAL CLEARING IS EXPECTED WEDNESDAY AFTERNOON
AS THE FRONT MOVES INLAND AND AN UPPER LEVEL RIDGE BUILDS OFF THE
WEST COAST. THERE WILL BE PLENTY OF LOW LEVEL MOISTURE WEDNESDAY
NIGHT FOR LOW CLOUDS TO REFORM OVER THE AREA. WEAK OFFSHORE FLOW
DEVELOPS AS SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC
NORTHWEST WEDNESDAY NIGHT AND MOVES INTO THE GREAT BASIN THURSDAY.
WILL HAVE TO WATCH FOR DENSE FOG ADVECTING FROM THE CENTRAL VALLEY
INTO THE EAST BAY WEDNESDAY NIGHT AND THURSDAY POSSIBLY IMPACTING
SFO AND OAK AIRPORTS. TEMPERATURES WILL BE COOL ON WEDNESDAY BUT
THE OFFSHORE FLOW WILL ALLOW TEMPERATURES TO WARM UP ALONG THE
COAST AND IN THE MRY BAY AREA STARTING THURSDAY AND THE SFO BAY
AREA STARTING FRIDAY. AFTER THE WEDNESDAY SYSTEM PASSES...DRY
WEATHER IS FORECAST THROUGH EARLY NEXT WEEK.
&&
.AVIATION...AS OF 10:05 PM PST TUESDAY...NOW THAT THE HIGH CLOUDS
HAVE DISPERSED OVERHEAD LOW CLOUDS WILL QUICKLY RETURN TO AREA
TERMINALS. AN APPROACHING COLD FRONT WILL BRING SHOWERS MAINLY TO
NORTHERN CALIFORNIA WITH ONLY LIGHT SHOWERS OR DRIZZLE TO THE
NORTH BAY AND SAN FRANCISCO BAY AREA. SPRINKLES POSSIBLE SOUTH OF
KSJC.
VICINITY OF KSFO...LOW CIGS AROUND 800-1000 FEET ANTICIPATED
OVERNIGHT. LIGHT SHOWERS OR DRIZZLE POSSIBLE BY WEDNESDAY MORNING.
LIGHT WEST TO SOUTHWESTERLY FLOW EXPECTED THROUGH THE FORECAST
PERIOD. CONFIDENCE IS MODERATE.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LOW CIGS AROUND 1000 FEET ANTICIPATED
THROUGH TONIGHT. CLEARING FORECAST AROUND 18Z WEDNESDAY MORNING. LIGHT
WEST WILL GIVE WAY TO SOUTH WINDS OVERNIGHT. WEST WINDS EXPECTED
ONCE AGAIN BY THE AFTERNOON. CONFIDENCE IS MODERATELY HIGH.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: W PI
AVIATION/MARINE: CWNearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.